Alert archive / California / Wind Advisories in 2007
Wind Advisory 81, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 23, 2007, 5:07 AM PST. It took effect at Feb 23, 2007, 12:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 5:07 AM PST (13:07 UTC)
- In effect from
- Feb 23, 2007, 12:00 PM PST
- Expired
- Feb 23, 2007, 5:41 PM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 231307 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 507 AM PST FRI FEB 23 2007 ...GUSTY WESTERLY WINDS TO AFFECT PORTIONS OF THE ANTELOPE VALLEY THIS AFTERNOON THROUGH THIS EVENING... .WESTERLY WINDS WILL STRENGTHEN THIS AFTERNOON ACROSS THE ANTELOPE VALLEY. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH FREQUENT GUSTS TO 45 MPH WILL OCCUR MAKING FOR POTENTIALLY HAZARDOUS DRIVING CONDITIONS. CAZ059-232015- /O.NEW.KLOX.WI.Y.0081.070223T2000Z-070224T0400Z/ ANTELOPE VALLEY- 507 AM PST FRI FEB 23 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING. GUSTY WESTERLY WINDS WILL AFFECT PORTIONS OF THE ANTELOPE VALLEY LATER TODAY. WINDS WILL BE BELOW ADVISORY LEVELS THIS MORNING... THEN STRENGTHEN TO WIND ADVISORY LEVELS BY NOON WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH FREQUENT GUSTS TO 45 MPH. DRIVING CONDITIONS COULD BECOME HAZARDOUS WITH THE COMBINATION OF STRONG CROSS WINDS AND THE POTENTIAL FOR BLOWING SAND WHICH COULD RESTRICT VISIBILITY TO ONE QUARTER MILE OR LESS IN SOME AREAS. SOME HIGHWAYS THAT COULD BE AFFECTED WILL BE HIGHWAY 14...138 AND ADJACENT RURAL ROADS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN/ASR
2 follow-up statements
000 WWUS76 KLOX 232006 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1206 PM PST FRI FEB 23 2007 ...GUSTY WESTERLY WINDS TO AFFECT PORTIONS OF THE ANTELOPE VALLEY THIS AFTERNOON THROUGH THIS EVENING... .WESTERLY WINDS WILL STRENGTHEN THIS AFTERNOON ACROSS THE ANTELOPE VALLEY. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH FREQUENT GUSTS TO 45 MPH WILL OCCUR MAKING FOR POTENTIALLY HAZARDOUS DRIVING CONDITIONS. CAZ059-240215- /O.CON.KLOX.WI.Y.0081.000000T0000Z-070224T0400Z/ ANTELOPE VALLEY- 1206 PM PST FRI FEB 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. GUSTY WESTERLY WINDS WILL AFFECT PORTIONS OF THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. WINDS WILL STRENGTHEN TO WIND ADVISORY LEVELS WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH FREQUENT GUSTS TO 45 MPH. DRIVING CONDITIONS COULD BECOME HAZARDOUS WITH THE COMBINATION OF STRONG CROSS WINDS AND THE POTENTIAL FOR BLOWING SAND WHICH COULD RESTRICT VISIBILITY TO ONE QUARTER MILE OR LESS IN SOME AREAS. SOME HIGHWAYS THAT COULD BE AFFECTED WILL BE HIGHWAY 14...138 AND ADJACENT RURAL ROADS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SWEET
000 WWUS76 KLOX 240141 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 541 PM PST FRI FEB 23 2007 ...WIND ADVISORY FOR THE ANTELOPE VALLEY HAS BEEN CANCELLED.. .WINDS HAVE DIMINISHED CONSIDERABLY OVER THE ANTELOPE VALLEY EARLY THIS EVENING. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH TONIGHT...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. CAZ059-240245- /O.CAN.KLOX.WI.Y.0081.000000T0000Z-070224T0400Z/ ANTELOPE VALLEY- 541 PM PST FRI FEB 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND SHOULD WEAKEN FURTHER OVERNIGHT. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 3:25 AM PST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 23, 3:25 AM PST, 1 hour 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 325 AM PST FRI FEB 23 2007 .SHORT TERM...(TODAY-SUN) IN THE WAKE OF THE COLD FRONT THAT MOVED THROUGH YESTERDAY...SCATTERED SHOWERS CONTINUE TO OCCUR ACROSS MAINLY SLO AND SBA COUNTIES THIS MORNING. VERY TYPICAL WITH NW FLOW. RADAR ECHOES LOOK FAIRLY IMPRESSIVE...BUT WITH COLD TEMPS ACROSS THE AREA...THERE IS SOME BRIGHT-BANDING WITH RADAR RETURNS. ESPECIALLY VANDENBERG. THERE HAS BEEN UP TO AN ADDITIONAL ONE THIRD OF AN INCH OVER RANDOM AREAS OF BOTH SLO AND SBA COUNTIES OVERNIGHT. AS COLD POOL BEGINS TO MOVE FARTHER EAST LATER THIS MORNING...THINKING THAT SHOWERS WILL BECOME MORE ISOLATED....EXCEPT FOR THE NORTH FACING SLOPES OF THE LA/VTU MOUNTAINS LATER TODAY WHERE AN ADDITIONAL SNOW ACCUMULATION OF 2 INCHES WILL BE POSSIBLE THIS MORNING...THEN TAPER OFF BY THE AFTERNOON HOURS. SKIES SHOULD REMAIN PARTLY CLOUDY WITH RESIDUAL MOISTURE STILL IN THE AREA AND WITH THE HEATING OF THE DAY. I TOOK OUT ISOLATED THUNDERSTORM WORDING...EXCEPT FOR THE LA/VTU/SBA MOUNTAINS TODAY. TEMPS SHOULD BE VERY SIMILAR TO YESTERDAY...MAYBE A COUPLE DEGREES OF WARMING WITH LESS CLOUD COVERAGE. THERE WILL BE GUSTY NW WINDS ACROSS PORTIONS OF THE FORECAST AREA. THE ANTELOPE VALLEY WILL BE NEAR WIND ADVISORY CONDITIONS WITH NORTHWEST WINDS 25 TO 35 MPH. DAY SHIFT WILL MONITOR CLOSELY. WINDS WILL BEGIN TO SHIFT OUT OF THE NORTH TONIGHT AND BRING SOME GUSTY WINDS TO THE LA/VTU AND SBA MOUNTAINS THIS EVENING. THE STRONGEST WINDS WILL OCCUR ACROSS THE I-5 CORRIDOR WITH SUSTAINED WINDS BETWEEN 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH. WINDS SHOULD STAY BELOW WIND ADVISORY LEVEL BUT WILL HAVE TO BE MONITORED. SKIES SHOULD BE MOSTLY SUNNY ON SATURDAY WITH A FEW DEGREES OF HEATING ACROSS THE FORECAST AREA BUT STILL SLIGHTLY COOLER THAN NORMAL FOR THIS TIME OF YEAR. BROAD NW FLOW ALOFT WILL PREVAIL ACROSS THE REGION. A QUICK AND WEAK SHORTWAVE WILL APPROACH SLO COUNTY ON SUNDAY. ADDED 20 PERCENT POPS. MORE FOR COORDINATION WITH MONTEREY THEN WITH CONFIDENCE OF ANY SHOWERS IN SLO COUNTY. NOT EXPECTING MUCH IN PRECIP AS THIS SYSTEM WILL BE FAST MOVING THROUGH. MOST LOCATIONS N OF POINT CONCEPTION SHOULD RECEIVE LESS THAN ONE TENTH OF AN INCH IF ANY. TEMPS WILL COOL A FEW DEGREES AS HEIGHTS AND THICKNESS DROP SLIGHTLY AND STRONGER ONSHORE FLOW. .LONG TERM...(MON-THU) BROAD UPPER NW FLOW WILL PREVAIL MON WITH A WEAK SHORTWAVE APPROACHING THE CENTRAL COAST LATE MON. ADDED 20 PERCENT POPS TO COORDINATE WITH MONTEREY NWS...BUT NOT THAT CONFIDENT. MAYBE A SPRINKLE OR TWO. A BETTER CHANCE OF PRECIP WILL AFFECT THE CENTRAL COAST LATE TUE AS ANOTHER SHORTWAVE APPROACHES. STILL NOT IMPRESSIVE AS IT MOVES THROUGH THE AREA QUICKLY. FRONT MIGHT HOLD TOGETHER S OF POINT CONCEPTION...BUT WIND PROFILES ARE NOT FAVORABLE MUCH PRECIP ACCUMULATIONS. WENT AHEAD AND ADDED 20 PERCENT FOR TUE. TEMPS WILL REMAIN COOLER THAN NORMAL THROUGH THIS PERIOD. HOWEVER...THERE WILL BE A SLIGHT WARM UP ON WED AND THU. TEMPS WILL BE MORE IN LINE WITH NORMAL FOR THIS TIME OF YEAR THU. ECMWF IS IN AGREEMENT WITH TROUGH SETTING UP ON TUE AND QUICKLY MOVING THROUGH THE AREA. && .AVIATION... 23/1120Z KLAX...WILL CONTINUE TO HAVE W TO NW WINDS INCREASING TO 15 TO 25 KT THIS AFTERNOON. THERE WILL BE SHOWERS IN THE AREA THIS MORNING AND THERE IS A SLIGHT CHANCE OF ONE MOVING OVER THE AIRPORT. THESE SHOWERS SHOULD NOT LAST LONG. THE SHOWERS COULD DRIVE CIGS DOWN BRIEFLY TO NEAR 015. GOOD CONFIDENCE IN VFR TAF WITH MODERATE WEST WINDS THIS AFTERNOON. KBUR...SHOWERS WILL BE LESS LIKELY THAN AT KLAX. GOOD CONFIDENCE IN VFR TAF. MODERATE WEST TO NORTHWEST WINDS IN THE MOUNTAINS COULD CAUSE TURBULENCE ISSUES ON CLIMB AND DESCENT. COASTAL TAFS WILL HAVE SCATTERED SHOWERS ROAMING AROUND THEM THIS MORNING MUCH LESS SO IN THE VLYS AND DESERTS. NOT TOO MANY CLOUDS THIS MORNING AND DESPITE THE SHOWERS FLYING CONDS SHOULD BE GOOD. && .LOX WATCHES/WARNINGS/ADVISORIES... MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...KAPLAN AVIATION...RORKE HTTP://WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 22, 5:25 PM PST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 525 PM PST THU FEB 22 2007 CAZ034>041-044>047-051>054-059-087-088-231400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 525 PM PST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY SCATTERED SHOWERS WILL CONTINUE ACROSS THE AREA TONIGHT WITH A SLIGHT CHANCE FOR THUNDERSTORMS. RAINFALL IS NOT EXPECTED TO BE HEAVY ENOUGH FOR FLOODING IN THE BURN AREAS SO THE FLASH FLOOD WATCH WAS CANCELLED. MODERATE TO HEAVY SNOW...ESPECIALLY IN THE LOS ANGELES COUNTY MOUNTAINS...WILL TAPER OFF THIS EVENING. ANOTHER 4 TO 8 INCHES OF SNOW IS POSSIBLE IN LOS ANGELES COUNTY WITH LESSER AMOUNTS TO THE WEST. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * SNOW ADVISORY..............SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.